Kentucky, 2005

Damaging Wind in Kentucky, May 14, 2005

May 14, 2005 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 14, 1:55 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, May 14, 1:55 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT SAT MAY 14 2005

.SHORT TERM...TNGT THRU TUE

THE EARLIER WATCH ISSUANCE BASED ON THE STORMS NOW EAST OF OUR CWA
MAY WORK OUT FOR LATER THIS AFTN WITH NEW CNVCTN FIRING ALONG AND
JUST AHEAD OF THE CDFNT FROM JUST WEST OF LOU TO JUST WEST OF BWG.
GREATEST AMS DESTABILIZATION STILL ACROSS SCNTRL FA ATTM WITH CAPES
OF 1000 TO 2000J/KG. SVR THREAT SHUD BE OVER ACROSS OUR ERN/SRN
COUNTIES BY LATE AFTN/EARLY EVE AS CDFNT AND UPR LVL IMPLSE PASS
THRU. SECONDARY SFC TROF AHEAD OF DEEPER UPR LVL TROF MOVG SEWD FROM
MID/UPR MSP VLY TO BE ACCOMPANIED JUST BY CLDS LATE TNGT AS DEEP
LAYERED MSTR MOVES OUT AHD OF IT. THIS EVIDENT ON WATER VAPOR
IMAGERY ATTM. UPR LVL TROF AXIS TO SWING THRU SUN WITH A GRADUAL
RELAXING OF NW FLO THRU TUE WITH RIDGE JUST UPSTREAM. SFC HI PRES TO
SETTLE OVER OH VLY BY MON WITH AXIS STILL EXTENDING INTO KY TUE...
RESULTING IN FAIR SKIES AND BELOW NORMAL TEMPS SUN AND
MON...MODERATING TO NEAR NORMAL BY TUE.

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

HIGH PRESSURE WILL BE MOVING TO THE EAST TUESDAY NIGHT WITH WARM
FRONT PUSHING EAST ACROSS THE AREA ON WEDNESDAY.

RUN TO RUN MODEL VARIATIONS CONTINUE WITH THIS PATTERN WITH THE GFS
AND GFS ENSEMBLE HAVING THE MOST RUN TO RUN CONSISTENCY. WILL LEAN
MORE TOWARD GFS THIS FORECAST DUE TO ITS BETTER CONSISTENCY.

NORTHERN PART OF FA AREA IS ON THE SOUTHERN FRINGE OF SHOWERS WITH
THE WARM FRONT. FOR NOW WILL KEEP SHOWERS OUT OF FORECAST.  BEST
CHANCE OF SHOWERS WILL COME LATE WEDNESDAY NIGHT AND THURSDAY AS THE
COLD FRONT PUSHES THROUGH. THE REDEVELOPMENT OF SHOWERS BEHIND THE
SYSTEM ON FRIDAY AND SATURDAY IS QUESTIONABLE ATTM AND WITH LOW
PROBABILITIES AND UNCERTAINTY IN MODELS WILL LEAVE MENTION OF
SHOWERS OUT FOR NOW.

WILL STAY CLOSER TO GFS ENSEMBLE MOS TEMPERATURES FOR MAXES AND
MINS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&

KIRKPATRICK/MBS
Hazardous weather outlook, May 14, 3:15 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT SAT MAY 14 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150830-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
415 PM EDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE EASTERN PARTS OF THE OUTLOOK
AREA EARLY THIS EVENING MAINLY EAST OF A LINE FROM FRANKFORT TO
GLASGOW WITH SOME STORMS PRODUCING WIND DAMAGE AND BRIEF HEAVY RAIN.
ALL STORMS SHOULD BE EXITING EASTERN-MOST PARTS OF SOUTH CENTRAL AND
EAST CENTRAL KENTUCKY BEFORE SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS
A FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING FOR
SEVERE WEATHER.

DK

The radar

The Louisville radar (KLVX), 94 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
May 14, 3:34 PM EST
Where
Mercer County, Rose Hill
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -84.917

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446795.